Hi. About a year ago, my 9 year old husky/shepherd/wolf mutt regularly started having big burps that smell like sulfur. Sometimes farts, too. He had a sensitive stomach when young...I tried several different foods, and he has eaten Canidae for the last 7 years. Perfect, since I developed celiac disease 3 yrs ago and Canidae is gluten-free! He keeps my kitchen floor very clean, occasionally has plain popcorn thrown his way, and "picks" his own blueberries when we hike- otherwise no people food. He doesn't have vomitting or diarrhea.
Soooo....could his digestive system just be changing as he reaches "geriatrics"? Could he have a parasite (all his bloodwork, stool tests, etc are normal)? Should I try another food, or is there something like "gas-x" for dogs? Do you think it uncomfortable for him? Could my dog have GERD?
All I know, is if it tastes half as bad as it smells, then he would love to try any ideas you have!
Sulfurous burps are a symptom of giardia. Keep an eye on him. In severe cases, giardia causes diarrhea, but since he doesn't have this, it might just be a case of having an overgrowth of giardia in his digestive tract, but not enough to make him sick. Just to find out for sure, you could take him to the vet and have a fecal sample done. If he has it, it will show up on a fecal.
My dog has always burbed loudly for a 25 lb , half bichon and half King Charles Cavalier dog. He is totally tormented he scratches, bites himself and yikes so much. I thought of putting him down just to put him out of his misery. But the tail is always waging. I just started to notice the sulfur smell is really bad. I just read a post on the sulf smell dog burbs. They changed the food to Wellness Simple for pet sensitive dogs. Then the vet recommended 1/2 tab of pepcid with meal for a couple weeks and then gradually reduce and stop the Pepcid. That is as long as the dogs teeth are ok.
I give my dog Annamaet for sensitive dogs with allergys (allergies). Its expensive and I have tried most expensive allerygy type foods. I will try the one mentioned with Pepcid.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.